Just wondering has any one else been prescribed Zapain and experienced high blood pressure as a result.
been taking it since Monday and on Wednesday developed high blood pressure 150/90 (normally BP barely moves from 138/73) tonight had to call an ambulance when it hit 196/120 and I started having chest pains.
EKG was normal and BP dropped slightly while they were here blood sugar was fine and O2 stats were 99 not even a high temperature so a trip to the ER wasn't needed (shame I wanted to see if they would turn on the pretty blue lights and siren)
its likely I just freaked out over nothing
Bill, it's the first time this med has been mentioned on the site, so it's possible not many have taken it. Before deciding that you freaked out over nothing (better safe than sorry, I say), check in with your doctor and also with your pharmacist just in case. Here is some information about zapain: https://www.medicines.org.uk/emc/medicine/22544
Zapain 30/500 is a combination of acetometaphen (tylenol) 500mg and codeine (30mg)marketed mostly in Europe particularly the UK. In the US the acetometaphen can no longer exceed 375mg due to possible liver damage. Codeine and cocaine are opioids. As such they cause varying degrees of vasoconstriction which causes increased resistance to blood flow which in turn causes varying degrees of elevated blood pressure particularly diastolic, the 80 in 120/80. Diastolic increases are potentially the more dangerous over time. Often, these types of drugs will often affect those with already elevated pressures or who are predisposed by other factors or disease processes, e.g. Diabetes, hyperthyroidism to name two. In any event, you will want to check with your Dr.as Madere so prudently pointed out already. Hands on always beats conjecture. Your Dr. may have you monitor your pressure throughout the day with an inexpensive wrist mounted blood pressure measuring device. Hope this helps. As always, stay calm, stay healthy, keep informed not in turmoil! Geepster
I stopped taking it yesterday and after 24hrs free of it my BP returned to virtually normal the GP and the EMT's both showed little concern over how raised my BP was.
I sometimes wish they would listen harder because most of us know our own bodies and know when something is amiss.
Just a look at my records would show just how infrequently I visit the doctors office.
Well at least 3 EMT's now know what CIDP is so not an entirely wasted endeavour :-)
Did you get any steroids or IVIg shortly before the incident because both of those are also occasionally associated with > bp too? The opiods would have compounded the problem. Since my episode of hypertensive crisis my cardiolofist has given me a Rx for Clonidine to be taken once a day if my bp > 180. Something to look into and discuss with your Dr.?
Spent most of yesterday (16hrs in fact) in A&E / ER with Atrial Fribulation so it turns out that the high BP and being given the new meds were just a coincidence luckily they managed to sort it out with beta blockers and not a cardio version like last time (2 yrs ago) so now I have trips to the cardiologist to look forward to in between IVig and neurology appts.